Pennsylvania, 2006

Damaging Wind in Pennsylvania, August 3, 2006

August 3, 2006 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 3, 2:26 PM EST, 54 minutes earlier.

Area forecast discussion, Aug 3, 2:26 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
325 PM EDT WED AUG 2 2006

.SHORT TERM (TONIGHT - SATURDAY)...
COLD FRONT WILL GRADUALLY SINK SOUTH FROM CANADA OVERNIGHT.
PRE-FRONTAL BOUNDARY KICKING OFF LINE OF STORMS ACROSS SRN TIER
CURRENTLY...WITH MANY REPORTS OF HAIL AND SOME WIND DAMAGE.  LINE
HAS MADE IT TO PA CNTYS FEEDING ON TREMENDOUS INSTABILITY WITH CAPES
OF OVER 2000 J/KG.  BACK EDGE OF INITIAL LINE EXTENDS FROM CHEMUNG
TO BRADFORD CTY.  ANOTHER CONVECTIVE LINE OVER EASTERN OH IS MOVING
OFF TO THE NORTHEAST...HEADED TOWARD FA.

UL TROF CURRENTLY LOCATED OVER WI/IL WILL CONTINUE TO SHIFT EAST
OVERNIGHT...HELPING SHOVE COLD FRONT TOWARD CNY.  THIS WILL ALLOW
LINE OF STORMS TO SLOWLY DROP SOUTH OVERNIGHT...BUT THUNDER CHCS
COULD CONTINUE UNTIL MIDNIGHT AS LINE OVER OH HEADS THIS WAY.  HAVE
KEPT LIKELY POPS IN ACROSS SE ZONES THRU 09Z...TAPERING OFF TO LO
CHC TOWARD NORTHERN AREAS.  MAIN THREAT TONIGHT CONTINUES TO BE
DAMAGING WIND WITH 40-50KT FLOW ALOFT...WITH LARGE HAIL ALSO
EXPECTED.  LOCALLY HEAVY RAINFALL ALSO A POSSIBILITY AS AIRMASS
REMAINS VERY MOIST.  ALL 12Z MODELS HINTING AT MCS DEVELOPMENT LATE
TONIGHT AFFECTING EXTREME SRN AREA FROM 12-15Z.  THUS HAVE KEPT
LIKELY POPS IN THRU ABOUT DAYBREAK IN THIS AREA.

HIGH PRESSURE BUILDS IN BEHIND ON FRIDAY WITH CLEARING SKIES AND
LOWERING HUMIDITY.  TEMPS DROP INTO MID 60S...WARMING INTO LOWER 80S
DURING THE DAY.  NO PCPN EXPECTED THRU SATURDAY.  -PB

&&
.LONG TERM (SATURDAY NIGHT - THURSDAY)...
REMAINED CLOSE TO HPC GUIDANCE THRU THE PERIOD WHICH FOLLOWED THE
GFS MODEL. THE GENERAL TREND FEATURES COOLER AND MAINLY DRY WEATHER
AS ZONAL H5 PATTERN EARLY IN THE PERIOD BECOMES MORE TROUGH NEXT
WEEK. AT THE SFC, HIGH PRESSURE ON SUNDAY MOVES OFF THE EAST COAST
EARLY NEXT WEEK AND ALLOWS A COLD FRONT TO PASS THRU ON MONDAY WITH
A CHC FOR TSRA. THEREAFTER...HIGH PRESSURE MOVES EWD AGAIN FROM THE
GREAT LAKES TO THE NE WITH DRY WEATHER AND SEASONABLE TEMPERATURES.

&&

.AVIATION (03/18Z TO 04/18Z)...
AREAS OF TSRA MOVING THROUGH SOUTHERN HALF OF THE AREA THIS
AFTERNOON THRU EARLY EVENING WILL AFFECT SITES AT ELM, BGM AND AVP.
OUTSIDE OF STORMS, CONDITIONS WILL BE PREDOMINATELY VFR WITH MVFR OR
LOWER IFR EXPECTED IN THUNDERSTORMS. LIGHTER SHRA PSBLE AT ITH, SYR
AND UCA THIS AFTN. LATER TONIGHT...SOME LOWER CLDS AND AREAS OF FOG
MAY DEVELOP DURING THE OVERNIGHT AND LAST THRU ABOUT 12Z FRIDAY WITH
MORE SHOWERS PSBLE ESPECIALLY AT AVP, ELM AND BGM. IMPROVING
CONDITIONS TO VFR AROUND MID MORNING FRIDAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Aug 3, 11:09 AM EST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1209 PM EDT THU AUG 3 2006

NYZ009-015>018-036-037-041615-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
1209 PM EDT THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A COLD FRONT
WILL DROP SOUTH ACROSS CENTRAL NEW YORK. THUNDERSTORMS ARE
EXPECTED TO DEVELOP IN THE WARM AND HUMID AIRMASS AHEAD OF THIS
FRONT, AND SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH
THE THREAT OF DAMAGING WINDS AND LARGE HAIL. THE STORMS ARE
EXPECTED TO LAST INTO THE LATE AFTERNOON HOURS BEFORE MOVING SOUTH
OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
041615-
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1209 PM EDT THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL DROP SOUTH ACROSS CENTRAL NEW YORK TODAY AND INTO
NORTHEAST PENNSYLVANIA THIS EVENING. THUNDERSTORMS ARE DEVELOPING IN
THE WARM AND HUMID AIRMASS AHEAD OF THIS FRONT ACROSS WESTERN NEW
YORK. AS THESE STORMS MOVE TOWARD THE AREA...SOME OF THE THUNDERSTORMS
WILL LIKELY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS...
ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS WILL BE OVER THE SOUTHERN TIER AND WESTERN CATSKILLS
OF NEW YORK...AND NORTHEAST PENNSYLVANIA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND
EVENING.

NICOSIA/PB

In the hours before

Special weather statement, Aug 3, 1:06 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
206 PM EDT THU AUG 3 2006

NYZ022-031900-
STEUBEN NY-
206 PM EDT THU AUG 3 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  GREENWOOD...AND MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TROUPSBURG AT 215 PM EDT...
  WOODHULL AT 220 PM EDT...
  ERWINS AND GANG MILLS AT 240 PM EDT...
  CORNING AT 245 PM EDT...
  CATON AND SOUTH CORNING AT 250 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE
Special weather statement, Aug 3, 2:08 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
308 PM EDT THU AUG 3 2006

NYZ024-055-PAZ038-032015-
BRADFORD PA-CHEMUNG NY-TIOGA NY-
308 PM EDT THU AUG 3 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL
  HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS
  LOCATED NEAR SOUTHPORT...AND MOVING EAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CHEMUNG AND WILAWANA AT 315 PM EDT...
  OWENS MILL AND WAVERLY AT 320 PM EDT...
  BARTON AND LITCHFIELD AT 325 PM EDT...
  NICHOLS AT 330 PM EDT...
  LOUNSBERRY AND TIOGA CENTER AT 335 PM EDT...
  OWEGO AND WEST WARREN AT 340 PM EDT...
  CAMPVILLE AND APALACHIN AT 345 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE
Local storm report, Aug 3, 2:16 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
316 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             VESTAL                  42.08N 76.05W
08/03/2006  E1.25 INCH       BROOME             NY   PUBLIC

0225 PM     HAIL             VESTAL                  42.08N 76.05W
08/03/2006  E1.00 INCH       BROOME             NY   PUBLIC

0228 PM     HAIL             BINGHAMTON              42.10N 75.91W
08/03/2006  E1.00 INCH       BROOME             NY   PUBLIC

0238 PM     HAIL             CONKLIN                 42.03N 75.80W
08/03/2006  E1.00 INCH       BROOME             NY   PUBLIC

0240 PM     HAIL             VESTAL                  42.08N 76.05W
08/03/2006  M1.00 INCH       BROOME             NY   NWS EMPLOYEE

0245 PM     HAIL             BINGHAMTON              42.10N 75.91W
08/03/2006  M0.88 INCH       BROOME             NY   BROADCAST MEDIA

0251 PM     TSTM WND DMG     ENDICOTT                42.10N 76.06W
08/03/2006                   BROOME             NY   PUBLIC

            TREES DOWN.

&&

RAM
Special weather statement, Aug 3, 2:44 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EDT THU AUG 3 2006

NYZ057-032015-
DELAWARE NY-
344 PM EDT THU AUG 3 2006

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN DELAWARE COUNTY...

* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HANCOCK...AND
  MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PEABROOK AND EAST BRANCH AT 350 PM EDT...

EXPECT WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL...AND VERY HEAVY RAIN
WITH THIS STORM. THIS STORM HAS THE POTENTIAL TO INTENSIFY FURTHER
AND BECOME SEVERE...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS.

MJ
Local storm report, Aug 3, 2:55 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     ENDICOTT                42.10N 76.06W
08/03/2006                   BROOME             NY   PUBLIC

            PARTIAL ROOF DAMAGE OUR LADY GOOD COUNSEL CHURCH.

0300 PM     TSTM WND DMG     TOWANDA                 41.77N 76.45W
08/03/2006                   BRADFORD           PA   LAW ENFORCEMENT

            NUMEROUS TREES AND WIRES DOWN ACROSS BRADFORD COUNTY.
            SOME LOCATIONS INCLUDE SAYRE, TROY, POWELL, AND ATHENS.
            TIME OF OCCURRENCE BETWEEN 300-345 PM EDT.

0310 PM     TSTM WND DMG     3 SE HALLSTEAD          41.93N 75.71W
08/03/2006                   SUSQUEHANNA        PA   LAW ENFORCEMENT

            TREES DOWN.

&&

RAM
Local storm report, Aug 3, 3:15 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
415 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     BARTON                  42.05N 76.45W
08/03/2006                   TIOGA              NY   LAW ENFORCEMENT

            TREES DOWN BARTON AND OWEGO.

0230 PM     TSTM WND DMG     ENDICOTT                42.10N 76.06W
08/03/2006                   BROOME             NY   AMATEUR RADIO

            TREES DOWN WEST SIDE OF ENDICOTT, NY.

&&

RAM

The radar

The Binghamton radar (KBGM), 138 km away, was scanning. The volume nearest the first event began at 20:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
August 3, 3:20 PM EST
Where
Pike County, Milford
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
41.317, -74.817

Structural damage to buildings

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530800.